| Model Number |
RONYX30015UX |
| Medical Device Problem Codes |
Device Dislodged or Dislocated (2923); Material Deformation (2976)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/20/2021
Type of Reportable Event
Malfunction
Event or Problem Description
An attempt was made to use a resolute onyx coronary drug eluting stent to treat a severely calcified and severely tortuous lesion in the proximal circumflex.The device was inspected with no issues noted.Negative prep was not performed.The lesion was pre-dilated with an nc balloon.The lesion was also treated with a non medtronic intravascular lithotripsy (ivl).The device did not pass through a previously deployed stent.Resistance was encountered when advancing the device.Excessive force was not used during delivery.It was reported that stent deformation occurred in vivo during positioning in vivo.A non-medtronic extension catheter was placed pr oximal to the lesion and the stent was advanced.It was stated that the stent could not cross the lesion due lesion tortuosity and calcification.The physician attempted to remove the device and when it was being pulled back through the extension catheter, the stent struts were lifted off from the balloon.The delivery system was removed and a new non-medtronic extension catheter was used to deploy another resolute onyx successfully.The patient is alive with no injury.
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Additional information: the stent did not become stuck in the non-medtronic extension catheter.The stent was removed through the non-medtronic extension catheter and the deformity was discovered when the stent came out of the delivery system.The guide extension catheter stayed in place.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Product analysis: the device was received for analysis.The stent had displaced proximally and was not positioned on the balloon between the marker bands as per specifications.Deformation was evident to the proximal and mid stent wraps with struts bunched.Crimp impressions were visible on the exposed balloon surface.No deformation was evident to the distal tip.No other damage was evident to the remainder of the device.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.